MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 PUREWICK MALE EXTERNAL CATHETER KIT
Catalog Number PWM030
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Erythema (1840); Skin Discoloration (2074); Blister (4537); Unspecified Tissue Injury (4559)
Date of Event 06/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that the patients were experiencing redness, blisters and injuries due to suction issue of purewick male external catheter.
 
Event or Problem Description
It was reported that purewick external urine management device product information states to attach to suction at >40 mm hg and it did not give a high end to stop.The suction setting in the hospital setting can go to 200 mm hg.They have noted increased reports of redness, blisters and injuries to male patients in the setting.
 
Additional Manufacturer Narrative
The reported event was inconclusive because this investigation did not result in any additional findings, and no sample was available for evaluation.No actions can be taken at this time since a root cause was not identified.A review of the device history record did not show any problems or conditions that would have contributed to the reported issue.The instructions for use were found adequate and state the following: instructions for use setup: 1.Connect a canister to wall suction and set to a minimum of 40mmhg continuous suction.Always use the minimum amount of suction necessary.2.Using standard suction tubing, connect the device to a collection canister.Note: collection canister and suction tubing are not included.If hospital policy allows and if using a graduated canister, captured urine may be used for approximate urine output measurement.Peri-care and placement: 3.If there is significant pubic hair, trim or clip the pubic hair.Perform perineal care using the included wipes and assess skin integrity.Follow and document per hospital protocol.Note: use the included drying wipe to ensure skin is dry prior to placement of the device.Moisture on skin will weaken the adhesive.4.Orient the device, aligning drainage fitting towards the feet of the patient.Slide the opening of the device over the penis until close to the pelvic skin.Center penis within the opening.Remove adhesive liner and press the device against the pelvic skin to adhere.Ensure base has fully adhered around the base of the penis.Note: the scrotum should not be placed inside the device.Removal: 5.To remove the device, gently lift the top edge of the device off the skin.In a slow, downward peeling motion, remove the device.If necessary, use a warm wet compress (such as a wet washcloth) to help loosen adhesive.Warning: to avoid potential skin injury, never pull the device directly away from the patient.Always peel in the direction from head to foot.Maintenance: 6.Replace the device at least every 24 hours or if soiled with feces, blood, or semen.Correction: b, d, f, h.Udi format updated with available product information per gudid.H11: section a through f - the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PUREWICK MALE EXTERNAL CATHETER KIT
Common Device Name
PUREWICK MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer (Section G)
C.R. BARD INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
Manufacturer Contact
xeeroy rada
8195 industrial blvd
covington, GA 30014
7707846100
MDR Report Key22374019
Report Number1018233-2025-05344
Device Sequence Number15433511
Product Code NZU
UDI-Device Identifier00801741219153
UDI-Public(01)00801741219153(11)241101(17)260930(10)NGJX1850
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberPWM030
Device Lot NumberNGJX1850
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2025
Supplement Date Received by Manufacturer08/20/2025
Initial Report FDA Received Date07/01/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale